Alert archive / Louisiana / Wind Advisories in 2011

Wind Advisory 5, NWS New Orleans, LA

April 3, 20115 counties in Mississippi; 12 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Apr 3, 2011, 3:23 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Apr 4, 2011, 11:08 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 3:23 PM CDT (20:23 UTC)
In effect from
Apr 4, 2011, 11:08 AM CDT
Expired
Apr 5, 2011, 7:00 AM CDT
In force
20 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS74 KLIX 032023
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CDT SUN APR 3 2011

...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE MONDAY NIGHT...

.AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...THE PRESSURE
GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG WINDS ACROSS
THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS GENERALLY
SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS...SUSTAINED NORTHERLY
WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS
45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING.

LAZ060>064-070-040430-
/O.NEW.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
323 PM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT
TUESDAY. THE WIND ADVISORY IS IN EFFECT FOR AREAS THAT ARE
TO THE IMMEDIATE SOUTH OF LAKE PONTCHARTRAIN.

.AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...WIND WILL
STRENGTHEN ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED
ACROSS AREAS THAT ARE IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN. IN 
THESE AREAS...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE
EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD
BEGIN TO EASE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$

95/DM
6 follow-up statements
952 
WWUS74 KLIX 040457
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CDT SUN APR 3 2011

...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE MONDAY NIGHT...

.AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...THE
PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG
WINDS ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS
AREAS GENERALLY SOUTH OF LAKE PONTCHARTRAIN. IN THESE AREAS...
SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS
REACHING AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE TUESDAY
MORNING.

LAZ060>064-070-041300-
/O.CON.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
1157 PM CDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM CDT
TUESDAY...

.AS HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT...WIND WILL
STRENGTHEN ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED
ACROSS AREAS THAT ARE IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN. IN
THESE AREAS...SUSTAINED NORTHERLY WINDS OF 25 TO 30 MPH ARE
EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH. WINDS SHOULD
BEGIN TO EASE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$

24/RR
525 
WWUS74 KLIX 040907
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 AM CDT MON APR 4 2011

...STRONG WINDS EXPECTED ACROSS THE SOUTH SHORE LATE THIS
   AFTERNOON THROUGH EARLY TUESDAY MORNING...

.AS HIGH PRESSURE BUILDS INTO THE AREA THIS EVENING...THE PRESSURE
GRADIENT WILL TIGHTEN SIGNIFICANTLY LEADING TO STRONG WINDS ACROSS
THE AREA. THE STRONGEST WINDS ARE EXPECTED ACROSS AREAS GENERALLY
SOUTH OF LAKE PONTCHARTRAIN. 

LAZ060>064-070-041715-
/O.CON.KLIX.WI.Y.0005.110405T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
407 AM CDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY...

OVER THE NEW ORLEANS METRO AREA...SUSTAINED NORTHERLY WINDS OF 25
TO 30 MPH ARE EXPECTED WITH GUSTS REACHING AS HIGH AS 45 MPH.
WINDS SHOULD BEGIN TO EASE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$
921 
WWUS74 KLIX 041608
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 AM CDT MON APR 4 2011

...STRONG WINDS OCCURRING ACROSS ALL OF THE ARA TODAY AND THEN
AGAIN ACROSS THE SOUTH SHORE TONIGHT...

.A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. A TIGHT PRESSURE GRADIENT HAS DEVELOPED AND NUMEROUS
LOCATIONS ARE ALREADY RECEIVING WINDY CONDITIONS. WINDS WILL
TEMPORARILY WEAKEN AS THE COLD FRONT MOVES THROUGH BUT SHOULD
QUICKLY RAMP BACK UP FROM THE NORTHWEST BUT THE STRONGEST WINDS
WILL THEN OCCUR OVER THE SOUTH SHORE. AS HIGH PRESSURE BUILDS INTO
THE AREA THIS EVENING...THE PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY WITH STRONG PRESSURE RISES LEADING TO STRONG WINDS
ACROSS THE AREA. 

LAZ034>040-046>050-056>059-065>069-MSZ068>071-077-080>082-050000-
/O.EXB.KLIX.WI.Y.0005.110404T1608Z-110405T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1108 AM CDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 20 TO 25 MPH WILL OCCUR WITH NUMEROUS WIND
GUSTS OF 35 TO 40 MPH AND POSSIBLY HIGHER THIS AFTERNOON. MOSTLY
SUNNY SKIES HAVE LED TO TEMPERATURES WARMING QUICKLY AND THIS
SHOULD HELP MIX DOWN THE STRONGER WINDS JUST ABOVE THE SURFACE.
WINDS WILL SLACK OF SOME RIGHT AS THE FRONT MOVES OVERHEAD AND
THEN WILL QUICKLY VEER AROUND TO THE NORTHWEST AND BECOME BREEZY
ONCE AGAIN BUT SHOULD REMAIN BELOW ADVISORY CONDITIONS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$

LAZ060>064-070-050015-
/O.EXT.KLIX.WI.Y.0005.110404T1608Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
1108 AM CDT MON APR 4 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT TUESDAY. 

SUSTAINED WINDS OF 20 TO 30 MPH ARE OCCURRING ACROSS THE SOUTH
SHORE WITH NUMEROUS WIND GUSTS OF 35 TO 40 MPH AND POSSIBLY HIGHER
THIS AFTERNOON. MOSTLY SUNNY SKIES HAVE LED TO TEMPERATURES
WARMING QUICKLY AND THIS WILL HELP MIX DOWN SOME OF THE STRONGER
WINDS JUST ABOVE THE SURFACE. WINDS WILL SLACK OF TEMPORARILY AS
THE FRONT MOVES BY AND THEN QUICKLY VEER AROUND TO THE NORTHWEST
AND PICK BACK UP. WINDY CONDITIONS ARE EXPECTED ONCE AGAIN WITH
WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS SHOULD BEGIN TO EASE
TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$
866 
WWUS74 KLIX 050048
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CDT MON APR 4 2011

...STRONG WINDS WILL OCCUR AT TIMES TONIGHT ACROSS EXTREME
SOUTHEAST LOUISIANA...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION THIS 
EVENING. THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS...THEN 
GRADIENT WINDS BEHIND THE COLD FRONT WILL ALSO PRODUCE WINDY 
CONDITIONS AS MUCH COOLER AIR MOVES IN ACROSS EXTREME SOUTHEAST 
LOUISIANA. 

LAZ066>069-050900-
/O.NEW.KLIX.WI.Y.0006.110405T0048Z-110405T1200Z/
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-
INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE
748 PM CDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

SOUTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL
CONTINUE EARLY THIS EVENING BEFORE SHIFTING TO NORTHWEST AND NORTH
WITH SPEEDS CONTINUING 20 TO 30 MPH WITH HIGHER GUSTS LATER THIS
EVENING AND OVERNIGHT. EVEN STRONGER WIND GUSTS MAY ACCOMPANY
STRONG TO SEVERE THUNDERSTORMS WITH A SQUALL LINE THAT MOVES
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ060>064-070-050900-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
748 PM CDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH STRONGER WIND GUSTS IN
THUNDERSTORMS AND BEHIND THE COLD FRONT WILL CONTINUE ACROSS THE
SOUTH SHORE TONIGHT. WINDS SHOULD BEGIN TO EASE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG WINDS CAN BLOW THESE
OBJECTS AROUND CAUSING DAMAGE TO OTHER PROPERTY.

&&

$$

22/TD
601 
WWUS74 KLIX 050937
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT TUE APR 5 2011

...STRONG NORTH WINDS ARE PRESENT THIS MORNING ACROSS EXTREME
SOUTHEAST LOUISIANA...

.A STRONG COLD FRONT HAS MOVED THROUGH THE REGION. COLD AIR
ACROSS LAKE PONTCHARTRAIN WILL CONTINUE TO YIELD WINDY CONDITIONS
ACROSS AREAS IMMEDIATELY SOUTH OF PONTCHARTRAIN AND SOUTHEAST
LOUISIANA COASTAL SECTIONS THIS MORNING.

LAZ066>069-051200-
/O.CON.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-
INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE
437 AM CDT TUE APR 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

NORTHWEST AND NORTH WITH SPEEDS OF 15 TO 30 MPH WITH HIGHER GUSTS
CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER
SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

&&

$$

LAZ060>064-070-051200-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
437 AM CDT TUE APR 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

NORTHWEST AND NORTH WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS
CAN BE EXPECTED THROUGH SUNRISE. WINDS WILL DECREASE AFTER
SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS.

&&

$$
958 
WWUS74 KLIX 051205
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 AM CDT TUE APR 5 2011

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

LAZ066>069-051315-
/O.EXP.KLIX.WI.Y.0006.000000T0000Z-110405T1200Z/
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-
INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE
705 AM CDT TUE APR 5 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

LAZ060>064-070-051315-
/O.EXP.KLIX.WI.Y.0005.000000T0000Z-110405T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...YSCLOSKEY
705 AM CDT TUE APR 5 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:47 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 3, 12:47 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT SUN APR 3 2011

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE AFTERNOON
HOURS...THOUGH A FEW SITES STILL STRUGGLING WITH MVFR CIGS. EXPECT
WINDS TO REMAIN ELEVATED OVERNIGHT...THOUGH GUSTS SHOULD DIE DOWN
AFTER SUNSET. WITH WINDS FORECAST TO REMAIN IN THE 10 TO 15 KT
RANGE OVERNIGHT...EXPECT THE MAIN CONCERN TO BE LOW CIGS AT ALL
TERMINALS. HAVE INCLUDED CIGS AROUND 800 FT BEGINNING AROUND 06Z
AND LASTING THROUGH ABOUT 15Z. CIGS WILL BE SLOW TO LIFT MONDAY...
WITH MVFR CIGS EXPECTED TO PREVAIL THROUGH AT LEAST 18Z. CONDITIONS
WILL DETERIORATE AGAIN AFTER 18Z AS A COLD FRONT MOVES INTO THE
AREA AND CONVECTION...SOME STRONG TO SEVERE...SPREADS EASTWARD.

&&

.PREV DISCUSSION... /ISSUED 826 AM CDT SUN APR 3 2011/

SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A CONTINUED DRY AIR
MASS WITH A PW OF 0.64 INCHES. A VERY STEEP SHALLOW INVERSION WITH
TEMPERATURES RANGING FROM THE MID 50S TO THE UPPER 60S BETWEEN THE
SURFACE AND 950 MB. WITH THAT IN MIND...TEMPERATURES WILL WARM
RAPIDLY THROUGH MID MORNING. PATCHY DENSE RADIATION FOG DEVELOPED
BELOW THE INVERSION AS DEWPOINT DEPRESSIONS ARE AROUND ZERO
DEGREES. A LIGHT TO MODERATE SOUTHERLY FLOW IN PLACE BETWEEN THE
SURFACE AND AROUND 800 MILLIBARS AND A LIGHT PRIMARILY WESTERLY
FLOW IN PLACE ALOFT.

PREV DISCUSSION... /ISSUED 333 AM CDT SUN APR 3 2011/

SHORT TERM...
WEATHER CONDITIONS ACROSS THE REGION TODAY AND TONIGHT SHOULD BE
QUIET AS SURFACE HIGH PRESSURE BEGINS TO MOVE EAST WITH LIGHT TO
MODERATE SOUTHERLY FLOW OVERSPREADING REGION. HIGH TEMPS SHOULD
REACH LOWER 80S MOST AREAS EXCEPT A FEW DEGREES COOLER AT
LOCATIONS ADJACENT TO COASTAL WATERS. OVERNIGHT LOWS WILL BE IN
THE UPPER 60S AND LOWER 70S AS SOUTHERLY FLOW AND INCREASING
MOISTURE SUPPRESSED OVERNIGHT COOLING.

MAIN PERIOD OF CONCERN WILL BE MONDAY AFTERNOON THROUGH EVENING AS
DEEP MID LEVEL TROUGH EXTENDING FROM GREAT LAKES TO GULF COAST
SWINGS THROUGH REGION. ECMWF STILL LOOKS A BIT MORE POTENT THAN
THE GFS AS IT HAS SOMEWHAT STRONGER SHORT WAVE THAT ROTATES THROUGH
THE BASE OF THE TROUGH...SHARPENING IT AS IT MOVES THROUGH. SOME
MID LEVEL WARM AIR EARLY MONDAY MORNING MAY BE A SUPPRESSING
FACTOR FOR CONVECTION...BUT AS WE GET INTO THE AFTERNOON AND
HEIGHTS FALLS AND ASSOCIATED STEEPENING MID LEVEL LAPSE RATES
SHOULD ERODE CAP AND SUPPORT MODERATE INSTABILITY ACROSS THE
REGION. WIND FIELDS CERTAINLY SUFFICIENT FOR SEVERE CONVECTION.
MAIN SEVERE MODE ALONG THE FRONT SHOULD BE LINEAR WITH BOWING
SEGMENTS AS IT MOVES THROUGH THE REGION DURING THE LATER
AFTERNOON AND EVENING...HOWEVER DISCREET CELLS THAT FIRE IN
ADVANCE OF THE FRONT WILL LIKELY BECOME SEVERE IN THE STRONGLY
SHEARED ENVIRONMENT WITH THREAT OF ISOLATED TORNADOES AND LARGE
HAIL. HAVE INCLUDED THE MENTION OF SEVERE CONVECTION ON MONDAY
AFTERNOON.

EXPECT CONVECTION TO BE WINDING DOWN FROM WEST TO EAST DURING THE
EARLY MORNING HOURS ON TUESDAY.

LONG TERM...
AFTER THE STRONG UPPER TROUGH PASSES THROUGH THE REGION MONDAY
NIGHT EARLY TUESDAY...WEATHER PATTERN GETS FAIRLY QUIET DURING THE
REMAINDER OF THE WEEK. NORTHWEST FLOW AT MID LEVELS AND HIGH
PRESSURE BUILDING OVER THE REGION ON TUESDAY AND EARLY WEDNESDAY
WILL BRING COOL AND DRY WEATHER TO REGION. DRY AIR WILL SUPPORT
LARGE DIURNAL RANGE OF TEMPS. LOWS WILL BE IN THE 40S ACROSS MUCH
OF THE AREA WITH HIGHS IN THE 70S. HIGH MOVES EAST OF REGION LATER
IN THE WEEK ALLOWING SOME MOISTURE RETURN AND MODERATING
TEMPERATURES. SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WILL TAKE
PLACE LATER THU AS WEAK DISTURBANCE MOVES TO NORTH OF REGION.

MARINE...
ONSHORE FLOW TO INCREASE TODAY WITH EXERCISE CAUTION CONDITIONS
EXPECTED BY NOON ACROSS MOST COASTAL WATERS. THE TIDAL LAKES AND
MISSISSIPPI SOUND SHOULD SEE CONDITIONS EASE SLIGHTLY FOR THE
EVENING...WITH WINDS REMAINING UP OVER THE OPEN WATERS...WHERE THE
EXERCISE CAUTION HEADLINE WILL CONTINUE THROUGH THE OVERNIGHT HOURS.
ANTICIPATE THAT SMALL CRAFT ADVISORIES WILL NEED TO BE INSTITUTED IN
LATER FORECASTS FOR THE DAYTIME HOURS ON MONDAY.

MODEL TIMING STILL BOUNCING AROUND A BIT WITH THE TIMING OF COLD
FRONTAL PASSAGE. GFS STILL TOO FAST...BUT ECMWF TIMING HAS GOTTEN
RATHER CLOSE TO NAM TIMING...WHICH WILL BE USED FOR THE FIRST 72
HOURS OF THE FORECAST. THIS WILL BRING THE FRONT INTO THE COASTAL
WATERS AROUND MIDNIGHT MONDAY NIGHT...WITH SEVERE THUNDERSTORMS
LIKELY IN ADVANCE OF THE FRONT. DEFINITELY WILL HAVE SMALL CRAFT
ADVISORY CONDITIONS MONDAY NIGHT....WITH SOME POTENTIAL FOR GALE
FORCE WINDS BEHIND THE FRONT. LATER SHIFTS MAY NEED TO INSTITUTE A
GALE WATCH IF TRENDS CONTINUE. SEAS MAY GET AS HIGH AS 7 TO 10 FEET
BEHIND THE FRONT. TUESDAY WILL BE A HAZARDOUS DAY ON THE WATERS
BEFORE CONDITIONS BEGIN TO EASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  68  84  42 /  10  10  70  40
BTR  83  70  84  45 /  10  10  70  40
ASD  82  69  86  48 /  10   0  40  70
MSY  82  70  86  53 /  10   0  40  60
GPT  80  70  85  50 /   0   0  40  70
PQL  80  66  83  49 /   0   0  30  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION...95/DM
SOUNDING...GP
MARINE...35
REST OF DISCUSSION...21
Hazardous weather outlook, Apr 3, 10:57 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CDT SUN APR 3 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-041600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1057 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT EXERCISE CAUTION HEADLINE IS IN EFFECT FOR THE
COASTAL WATERS THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE TO
15 TO 20 KNOTS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD
FRONT AND WILL REMAIN ELEVATED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
OUTLOOK AREA MONDAY THROUGH MONDAY EVENING. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA EARLY MONDAY AHEAD
OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ISOLATED TORNADOES
AND DAMAGING STRAIGHT LINE WINDS. AS THE COLD FRONT MOVES THROUGH
THE AREA...IT WILL BE ACCOMPANIED BY A STRONG SQUALL LINE WITH
NUMEROUS THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE.
THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT
LINE WINDS...THOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN
POSSIBLE. THE MOST LIKELY TIMING FOR SEVERE WEATHER APPEARS TO BE
MONDAY AFTERNOON AND EVENING. THE THREAT OF SEVERE WEATHER SHOULD
END BY LATE MONDAY EVENING AS THE FRONT MOVES AWAY FROM THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN
ADVANCE OF THE COLD FRONT BY EARLY MONDAY AND WILL CONTINUE IN
THE WAKE OF THE FRONT TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY IN SUPPORT OF SEVERE
WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY
MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR FUTURE FORECASTS
CONCERNING THE POTENTIAL FOR SEVERE WEATHER MONDAY.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:23 PM CDTGale WatchLIX24 hr
Apr 3, 3:23 PM CDTSmall Craft AdvisoryLIX28 hr

Nearby

Wind Advisories in Louisiana, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.